Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 409, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 6, 2004, 10:57 PM CST for Ashley County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2004, 10:57 PM CST (04:57 UTC)
- Expired
- Dec 6, 2004, 11:45 PM CST
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 186 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 6, 8:50 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 070457 SVRJAN ARC003-070545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1056 PM CST MON DEC 6 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHLEY COUNTY IN SOUTHEAST ARKANSAS THIS INCLUDES THE CITIES OF...WEST CROSSETT...NORTH CROSSETT... HAMBURG...CROSSETT * UNTIL 1145 PM CST * AT 1056 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST CROSSETT...AND MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAMBURG BY 1110 PM CST LAT...LON 3316 9212 3304 9204 3318 9163 3339 9178 $$ DHB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 9:45 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Dec 6, 9:45 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 945 PM CST MON DEC 6 2004 .UPDATE...STRONG CONVECTION CONTINUES IN VICINITY OF FRONTAL BOUNDARY MOVING ACROSS WRN AR AND LA THIS EVENING. MODELS CONTINUING TREND OF INCREASING DYNAMICS AS THE SYSTEM EDGES EWD...MAINTAINING GOOD POTENTIAL FOR SEVERE STORMS FOR THE AREA...ESPECIALLY AFTER MIDNIGHT. UPDATED FORECAST TO ADD SEVERE THUNDERSTORMS WATCH IN EFFECT THROUGH 2 AM. CAPE TO INCREASE WITH TIME AND INTENSE WIND SHEAR PERSISTS. SIGNIFICANT STORM INFLOW WILL ENHANCE SEVERE THUNDERSTORM DEVELOPMENT...ESPECIALLY IN STORMS THAT DEVELOP AHEAD OF THE LINE TONIGHT. && .DISCUSSION... CURRENT WATER VAPOR IMAGERY SHOWS A POTENT SHORT WAVE TRIGGERING AN INCREASING AMOUNT OF CONVECTION ACROSS THE SOUTHERN PLAINS AS IT HEADS RAPIDLY EAST. THE DISTURBANCE IS ACTUALLY A LITTLE STRONGER THAN EARLIER MODELS HAD PREDICTED AT THIS POINT AND NOW THE MODELS EXPECT THE SURFACE REFLECTION (SURFACE LOW) TO DEEPEN RAPIDLY OVERNIGHT AS IT TRACKS FROM EASTERN OK INTO CENTRAL IL. THE TIGHTLY PACKED PRESSURE GRADIENT SURROUNDING THE PERIPHERY OF THE LOW WILL BRUSH THE DELTA EAST TO THE GOLDEN TRIANGLE LATER TONIGHT AND WE HAVE HOISTED A LAKE WIND ADVISORY IN EXPECTATION OF SUSTAINED WINDS UP TO 20 MPH WITH GUSTS UP TO 30 OR 35 MPH. WE ALSO HAVE ISSUED A FLOOD WATCH FOR FLASH FLOODING FOR AREAS BASICALLY ALONG AND WEST OF THE NATCHEZ TRACE CORRIDOR. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE BEFORE MORNING IN THESE LOCATIONS AND THIS WILL FALL UPON GROUND THAT IS SATURATED AND PRONE TO LOTS OF STANDING WATER ALREADY. IT LOOKS LIKE SOUTHEAST PORTIONS OF MISSISSIPPI MAY STAY LARGELY DRY UNTIL SOMETIME NEAR THE DAWN HOURS WITH LESS POTENTIAL FOR SEVERE WEATHER AND EXCESSIVE RAIN THROUGH THE FIRST HALF OF TUESDAY. SPEAKING OF SEVERE WEATHER...WE STILL ARE DIAGNOSING A RISK OF SEVERE THUNDERSTORMS CONTAINING HAIL...HIGH WINDS AND ISOLATED TORNADOES ACROSS PORTIONS OF NORTHEAST LA...SOUTHEAST AR AND NORTHWEST MS NORTHWEST OF THE NATCHEZ TRACE CORRIDOR. THE POTENTIAL FOR SUCH ACTIVITY WILL INCREASE THIS EVENING AND SHOULD BE GREATEST IN THESE AREAS BETWEEN 10 PM AND 3 TO 4 AM. THE POTENTIAL FOR SEVERE STORMS WILL GRADUALLY DECREASE AS YOU GO SOUTH AND EAST OF THE NATCHEZ TRACE...BUT AT LEAST ISOLATED SEVERE STORMS WILL BE POSSIBLE INTO THE MORNING HOURS ALL THE WAY TO THE SOUTHEAST CORNER OF THE FORECAST AREA. THE ACTIVE WEATHER SHOULD CLEAR EASTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA BY MIDDAY TOMORROW WITH PARTLY CLOUDY SKIES AND CONTINUED WARM CONDITIONS BUILDING BACK IN. HOWEVER...IT NOW LOOKS LIKE THE PLEASANT WEATHER WILL NOT LAST TOO LONG AS ANOTHER DISTURBANCE WILL TAKE SHAPE AND APPROACH WEDNESDAY. THIS FEATURE WILL BEGIN TO RETURN THE FRONTAL BOUNDARY NORTH WITH ISENTROPICLY LIFTED MOISTURE PROMPTING INCREASING CLOUDS...AND EVENTUALLY PRECIP...BY WEDNESDAY NIGHT. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT MSZ018-019-025>038-040>044-047>049-053-054-059>061-071030. LA...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT LAZ007>009-015-016-023>026. AR...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT ARZ074-075. && 50/03
Hazardous weather outlook, Dec 6, 8:59 PM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 859 PM CST MON DEC 06 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 072248- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 859 PM CST MON DEC 06 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... SEVERE THUNDERSTORMS REMAIN LIKELY OVERNIGHT...MAINLY ALONG AND NORTH OF THE NATCHEZ TRACE PARKWAY. A VERY STRONG UPPER LEVEL SYSTEM EJECTING OUT OF TEXAS THIS EVENING WILL CROSS THE MID MISSISSIPPI VALLEY EARLY TUESDAY. A VERY WARM AND MOIST AIRMASS REMAINS IN PLACE WITH A NARROW ZONE OF INSTABILITY EXPECTED INCREASE AHEAD OF A SQUALL LINE MOVING EAST FROM EAST TEXAS AND WEST ARKANSAS. AS HIGHER WINDS ALOFT SPREAD EAST...THE SQUALL LINE WILL SURGE TO THE MISSISSIPPI RIVER BETWEEN MIDNIGHT AND 1 AM WITH WIND GUSTS OF 60 TO 70 MPH POSSIBLE. THE MAIN CONCERN WITH THIS SYSTEM WILL BE FROM DAMAGING WINDS AS BOWING SEGMENTS OF THE LINE MOVE EAST FROM THE MISSISSIPPI RIVER TO THE INTERSTATE 55 CORRIDOR BETWEEN 2 AND 4 AM...AND THEN INTO EAST MISSISSIPPI AROUND SUNRISE. ANY ISOLATED SUPERCELL STORM AHEAD OF THE LINE COULD PRODUCE TORNADOES HOWEVER THIS RISK APPEARS TO BE DIMINISHING SOMEWHAT. FARTHER SOUTH...THE LINE OF STORMS SHOULD PUSH THROUGH THE MONTICELLO TO MERIDIAN AREAS BETWEEN 5 AND 8 AM AND THEN EXIT THE SOUTHEAST PORTIONS OF THE OUTLOOK AREA ENTIRELY BY AROUND NOON TUESDAY. ...FLOODING... VERY HEAVY RAIN CAUSING FLASH FLOODING WILL BE POSSIBLE TONIGHT FOR AREAS ROUGHLY ALONG AND NORTH OF THE NATCHEZ TRACE. SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THIS AREA LATER TONIGHT AND CONTINUE EARLY TUESDAY. AS RAIN FALLS ON SATURATED GROUND...PONDING OF WATER WILL BE POSSIBLE. EXPECT 1 TO 2 INCHES OF RAIN TO FALL THROUGH EARLY TUESDAY...WITH LOCALIZED AREAS POSSIBLY SEEING 3 INCHES. HEAVY RAIN LEADING TO THE PONDING OF WATER ON ROADS IS EXPECTED AFTER MIDNIGHT SOUTHEAST OF THE NATCHEZ TRACE. ...NON PRECIPITATION... SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED TO DEVELOP OVER THE ARK-LA-MISS TONIGHT AS THE DEVELOPING LOW PRESSURE SYSTEM APPROACHES. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND LOCALLY ROUGH CONDITIONS ON AREA LAKES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED TONIGHT...ESPECIALLY ALONG AND NORTH OF THE NATCHEZ TRACE. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 11:50 PM CST | Tornado Warning | JAN | Chicot | 25 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.